| Model Number |
022-275 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Codes |
Hypoglycemia (1912); Syncope/Fainting (4411)
| Date of Event |
12/14/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
Event or Problem Description
On (b)(6) 2021, the lay-user/patient contacted lifescan (lfs) (b)(4), alleging that his onetouch verio iq meter read inaccurately high compared to another device (emergency medical service meter).The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy occurred on (b)(6) 2021.The patient reported obtaining blood glucose readings of ¿61 mg/dl¿ with the subject meter and ¿33 mg/dl¿ on the other device, performed within 30 minutes of each other.The patient stated that he manages his diabetes with insulin on a self-adjusting dose and claimed he took more food/drink in response to the alleged issue.The patient stated that he feels well with a blood glucose reading of ¿61 mg/dl¿ however he ¿fainted¿ after the alleged inaccurate reading was obtained and emergency medical services (ems) were called for assistance.When ems arrived, the patient claimed his blood glucose measured ¿33 mg/dl¿ on the ems device.No further treatment was specified.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted an approved sample site was used for testing and the correct testing process was being followed.The cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted the patient did not have control solution to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.